Hi, im taking my contraceptive pills everyday I got my
Patient :Hi, im taking my contraceptive pills everyday. I got my mensus on the june 8th while i was on pills. And im still having my mensus till now. Its been 7 days. And im still taking my pills while having my mensus. why is this so?
I also got my last mensus on may 27th. I feel its just been a week gap in between and now ive got my mensus again. And its lasting me long though im on pills.
Thanks for the query to ATD for an opinion,
This seems like a breakthrough bleeding which is seen in continued and prolong usage of birth control pills often.But as it has been more than 6 days of bleeding in the early phase of the pill pack, it is likely that either you have miss timed the pill or possibly delayed/missed it or you may need a pill with higher oestrogen content.
I would suggest you to just get a serum beta hcg test done, just in case to rule out any pregnancy bleeding which can often occur due to contraceptive failure and in such irregular heavy bleeding should always be ruled out.
If pregnancy is ruled out, then you should stop your pill pack for the month and practice alternative means of contraception like barrier for this cycle. If the bleeding is not stopped then antifibrinolytics may be opted for like Tranexamic acid for 3-5 days, available on prescription.
You can start a fresh pack of a different brand from day 2 of your next cycle in consultation with your physician.
I hope i have answered your query in detail,
Wishing you good health,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.